Alert archive / California / Freeze Watches in 2017

Freeze Watch 1, NWS Eureka, CA

February 27, 2017Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this freeze watch at Feb 27, 2017, 2:01 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Mar 1, 2017, 1:00 AM PST. It was in force for 278 days.

The area

The counties it named.

The facts

Issued
Feb 27, 2017, 2:01 PM PST (22:01 UTC)
In effect from
Mar 1, 2017, 1:00 AM PST
Expired
Dec 3, 2017, 1:54 PM PST
In force
278 days
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS76 KEKA 272201
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
201 PM PST Mon Feb 27 2017

CAZ110-111-113-281315-
/O.NEW.KEKA.FZ.W.0001.170228T1100Z-170228T1600Z/
/O.NEW.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
201 PM PST Mon Feb 27 2017

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

The National Weather Service in Eureka has issued a Freeze
Warning...which is in effect from 3 AM to 8 AM PST Tuesday. a
Freeze Watch has also been issued. This Freeze Watch is in effect
from late Tuesday night through Wednesday morning. 

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Legget...Laytonville...Willits...Covelo...Potter
  valley and Ukiah. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

CAZ112-281315-
/O.NEW.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/
/O.NEW.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/
Southwestern Mendocino Interior-
201 PM PST Mon Feb 27 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 3 AM to 8 AM PST Tuesday. a
Freeze Watch has also been issued. This Freeze Watch is in effect
from late Tuesday night through Wednesday morning. 

* LOW TEMPERATURES...Mid 30s tonight. Upper 20S to lower 30S
  tomorrow night.

* LOCATIONS INCLUDE...Boonville. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

CAZ109-281315-
/O.NEW.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/
Mendocino Coast-
201 PM PST Mon Feb 27 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 3 AM to 8 AM PST Tuesday. 

* LOW TEMPERATURES...Mid 30s tonight.

* LOCATIONS INCLUDE...Fort Bragg.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
6 follow-up statements
957 
WWUS76 KEKA 281011
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
211 AM PST Tue Feb 28 2017

CAZ110-111-113-010000-
/O.UPG.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/
/O.NEW.KEKA.FZ.W.0002.170301T0900Z-170301T1600Z/
/O.CON.KEKA.FZ.W.0001.170228T1100Z-170228T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
211 AM PST Tue Feb 28 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY...

The National Weather Service in Eureka has issued a Freeze
Warning...which is in effect from 1 AM to 8 AM PST Wednesday. The
Freeze Watch is no longer in effect. 

* LOW TEMPERATURES...upper 20s to lower 30s.

* LOCATIONS INCLUDE...Leggett...Laytonville...Willits... Covelo...
  Ukiah...Hopland...Potter Valley.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

CAZ112-010000-
/O.UPG.KEKA.FZ.A.0001.170301T0900Z-170301T1600Z/
/O.NEW.KEKA.FZ.W.0002.170301T0900Z-170301T1600Z/
/O.CON.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/
Southwestern Mendocino Interior-
211 AM PST Tue Feb 28 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY...

The National Weather Service in Eureka has issued a Freeze
Warning...which is in effect from 1 AM to 8 AM PST Wednesday. The
Freeze Watch is no longer in effect. 

* LOW TEMPERATURES...lower 30s this morning. Upper 20s to lower
  30s tonight.

* LOCATIONS INCLUDE...Boonville...Comptche.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

CAZ109-010000-
/O.NEW.KEKA.FR.Y.0002.170301T0900Z-170301T1600Z/
/O.CON.KEKA.FR.Y.0001.170228T1100Z-170228T1600Z/
Mendocino Coast-
211 AM PST Tue Feb 28 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 8 AM PST Wednesday. 

* LOW TEMPERATURES...lower 30s.

* LOCATIONS INCLUDE...Fort Bragg...Point Arena.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

CAZ101-103-010000-
/O.NEW.KEKA.FR.Y.0002.170301T0900Z-170301T1600Z/
Coastal Del Norte-Northern Humboldt Coast-
211 AM PST Tue Feb 28 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST WEDNESDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 8 AM PST Wednesday. 

* LOW TEMPERATURES...lower 30s.

* LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... 
  McKinleyville...Fortuna...Rio Dell.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
411 
WWUS76 KEKA 021025
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
225 AM PST Sat Dec 2 2017

CAZ102>106-022330-
/O.NEW.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
225 AM PST Sat Dec 2 2017

...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

The National Weather Service in Eureka has issued a Freeze
Watch...which is in effect from Sunday evening through Monday
morning. 

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna...
  Petrolia...Honeydew...Ettersberg...Orleans...Willow Creek...
  Garberville...Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
406 
WWUS76 KEKA 022305
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
305 PM PST Sat Dec 2 2017

CAZ102>106-031215-
/O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
305 PM PST Sat Dec 2 2017

...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Gasquet...
  Orleans...Willow Creek...Petrolia...Honeydew...Ettersberg... 
  Garberville...Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
754 
WWUS76 KEKA 031032
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
232 AM PST Sun Dec 3 2017

CAZ103-104-032345-
/O.UPG.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
/O.NEW.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/
Northern Humboldt Coast-Southwestern Humboldt-
232 AM PST Sun Dec 3 2017

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 10 PM this evening to 10 AM
PST Monday.

* LOW TEMPERATURES...Low to mid 30s.

* LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Petrolia...
  Honeydew...Ettersberg.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

CAZ101-109-112-032345-
/O.NEW.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/
Coastal Del Norte-Mendocino Coast-Southwestern Mendocino Interior-
232 AM PST Sun Dec 3 2017

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 10 PM this evening to 10 AM
PST Monday. 

* LOW TEMPERATURES...Low to mid 30s.

* LOCATIONS INCLUDE...Crescent City...Fort Bragg...Point
  Arena...Boonville...Comptche.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

CAZ102-105-106-032345-
/O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
232 AM PST Sun Dec 3 2017

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek...
  Garberville...Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit
  http://www.wrh.noaa.gov/map

$$
832 
WWUS76 KEKA 031628
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
828 AM PST Sun Dec 3 2017

CAZ113-040530-
/O.NEW.KEKA.WI.Y.0036.171205T0300Z-171205T1500Z/
Southeastern Mendocino Interior-
828 AM PST Sun Dec 3 2017

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM PST TUESDAY
FOR HILLS AND RIDGES ABOVE 1500 FEET ACROSS SOUTHEAST MENDOCINO
COUNTY...

The National Weather Service in Eureka has issued a Wind
Advisory...which is in effect from 7 PM Monday to 7 AM PST
Tuesday. 

* WINDS...Sustained East Winds 20 TO 35 mph with Gusts Ranging
  from 45 to 55 mph.

* LOCATIONS INCLUDE...Hills and Ridges or exposed areas above 1500
  ft in Elevation across Southeast Mendocino County.

* HIGHWAY(S) IMPACTED...Elevated portions of Hwy 175.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

CAZ101-103-104-109-112-040530-
/O.CON.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Southwestern Mendocino Interior-
828 AM PST Sun Dec 3 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST MONDAY...

* LOW TEMPERATURES...Low to mid 30s.

* LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Petrolia...
  Honeydew...Ettersberg...Crescent City...Fort Bragg...Point
  Arena...Boonville...Comptche. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ102-105-106-040530-
/O.CON.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
828 AM PST Sun Dec 3 2017

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek...
  Garberville...Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
696 
WWUS76 KEKA 032154
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
154 PM PST Sun Dec 3 2017
.
CAZ102-105-106-041100-
/O.UPG.KEKA.FZ.A.0001.171204T0600Z-171204T1800Z/
/O.NEW.KEKA.FZ.W.0012.171204T0600Z-171204T1800Z/
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
154 PM PST Sun Dec 3 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

The National Weather Service in Eureka has issued a Freeze
Warning...which is in effect from 10 PM this evening to 10 AM PST
Monday. The Freeze Watch is no longer in effect. 

* LOW TEMPERATURES...Upper 20S to lower 30S.

* LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek... 
  Garberville...Bridgeville.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

CAZ101-103-104-109-112-041100-
/O.CON.KEKA.FR.Y.0035.171204T0600Z-171204T1800Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Southwestern Mendocino Interior-
154 PM PST Sun Dec 3 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST MONDAY...

* LOW TEMPERATURES...Lower 30s to mid 30s. A light freeze is
  possible in a few protected valleys. 

* LOCATIONS INCLUDE...Fort Bragg...Point Arena...Crescent
  City...Arcata...Eureka...Fortuna...Petrolia...Honeydew...
  Ettersberg...Boonville...Comptche.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

CAZ113-041100-
/O.CON.KEKA.WI.Y.0036.171205T0300Z-171205T1500Z/
Southeastern Mendocino Interior-
154 PM PST Sun Dec 3 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM PST
TUESDAY ABOVE 1500 FEET...

* WINDS...20 to 35 mph with gusts to 45 to 55 mph.

* LOCATIONS INCLUDE...Hills, ridges, and exposed areas above 1500
  feet in elevation across southeast Mendocino county.

* HIGHWAY(S) IMPACTED...Elevated portions of Highway 175.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Feb 27, 8:41 AM PST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 27, 8:41 AM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
841 AM PST Mon Feb 27 2017

.SYNOPSIS...An unsettled weather pattern will persist through
Tuesday, with rain showers and higher elevation snow showers
persisting through then. Drier conditions will return for the
middle of the week, as short- wave ridging aloft builds across the
region. This will come to an end by Friday though, as widespread
precipitation develops ahead of another approaching storm system.

&&

.UPDATE...
Isolated small hail has been reported along the Del Norte county
coast early this morning. Granted the hail has been mixed with
rain and no significant accumulations are expected. Conditions
will remain favorable for small hail today and tonight with very
cold temperatures aloft and low freezing levels.

&&

.PREV DISCUSSION... /issued 354 AM PST Mon Feb 27 2017/

SHORT TERM...
(Today through Tuesday)

Early this morning, an upper-level trough axis was crossing the
region. shower development has been plentiful in the base of said
trough, as cold air aloft (-26 to -30 at 500mb) crosses the region,
helping to create some elevated instability. In fact, the latest SPC
mesoanalysis shows MUCAPEs along the coast and off shore running at
or slightly above 100 J/kg. Farther inland, instability is nil and
the Doppler radar loops illustrate this quite well, as it shows
showers struggling to make it over the coastal ridges. Still, given
the degree of forcing aloft and residual cold pockets, shower
development remains a good bet and some will make it to the interior
and beyond.

Additional vort maxes are also progged to continue moving across our
neck of the woods in the northwest flow aloft. Although mid-level
temperatures will warm some, sufficiently cold air will persist to
interact with bursts of ascent from the incoming waves of energy
(vort maxes) to generate showers/higher elevation snow showers. Some
enhancement to this is possible during the diurnal cycles today and
tomorrow, as instability may increase somewhat. Overall, the lift
and moisture are adequate for this to occur at any time.

LONG TERM...
(Wednesday through Sunday)

The middle of the week looks to be a great time to get out and enjoy
the sunshine. Short-wave ridging aloft will build across the region
from the southwest, with 500mb heights increasing from near ~540dkm
now, to near 570dkm. A similar response is seen in the lower-level
temperature fields, with 850mb temps going from negative single
digits to positive single digits.

What this means for us is temperatures will warm several degrees
during the afternoon for the middle of the week, compared to what
has been recently observed with these cooler, cloudier, and at times
wet days. The real tricky part of the forecast though will be the
low temperatures, as light winds and mainly clear skies offer ideal
radiational cooling conditions. Typically, lows are often lower
than what the majority of the short-range models indicate. This has
particular importance along the coast and across all of Mendocino
County, where the growing season starts Wednesday. Current
indications are for lows in the mid to upper 30s along the coast,
and lower to mid 30s across the Mendocino valleys, and this may be
be a little too high for reasons stated above. Thus, there's a good
chance frost advisories may be need in the coming days.

All good things must come to an end, especially with this brief dry
spell, as another short-wave trough will move into our area from the
west just in time for your weekend. As the ridge flattens due to the
approaching trough, widespread precipitation will develop as
moisture and lift increases admist a cooling thermal profile aloft.
Get the galoshes back out folks, as we're not quite done with the
rain just yet. /PD

AVIATION...
Overnight, showers are still moving onshore, impacting
Crescent City and Arcata airports. Both airports see themselves
fluctuating between VFR and MVFR. Ukiah wasn't impacted by the
showers. However, it is impacted by low clouds and fog moving in
and out of the airport. Conditions there fluctuated between LIFR
and VFR, as there was a broken deck below 1000 feet. Do expect the
low clouds and fog to dissipate this morning in Ukiah, and it
should be another VFR day for them. For Crescent City and Arcata
airports, the showers will persist through the day, before
diminishing this evening. Conditions should be VFR for both Arcata
and Crescent City airports. /RCL

MARINE...
NW winds continue to persist over NW California waters, as
a strong high pressure continues to park over the East Pacific
Ocean. Today, the NW winds will bring in a short period wave group
into the area, along with a weakening westerly swell group. The
combined wave height will be around 10 feet over the waters today.
Thus, have a small craft advisory in effect for today. Later this
afternoon, the short period wave group will weaken, dropping the
combined wave height to around 8 feet or so. The light to moderate
NW wind and relatively low wave height will persist from tonight
through the rest of the week. Starting in the middle of the week,
there will be a weak southerly swell group moving into the waters,
besides a persistent NW wave group. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory
until 3 PM PST this afternoon for PZZ450-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 27, 2:57 AM PST, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
257 AM PST Mon Feb 27 2017

CAZ101>113-281100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
257 AM PST Mon Feb 27 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 27, 8:01 AM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PST MON FEB 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     HAIL             1 SW CRESCENT CITY      41.74N 124.21W
02/27/2017  M0.25 INCH       PZZ450             CA   TRAINED SPOTTER

            HAIL SHOWER.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:01 PM PSTFrost AdvisoryEKAMendocino18 hr
Feb 27, 2:01 PM PSTFreeze WarningEKAMendocino18 hr

Nearby

Freeze Watches in California, 2017Every freeze watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.